MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: n/a (not applicable).The intraocular lens was not implanted.If explanted; give date: n/a (not applicable).The intraocular lens was not implanted.Therefore, lens was not explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that lens model, pcb00 monofocal iol (intraocular lens) did not advance.Through follow-up, the cartridge tip touched the patient's eye, but there was no patient injury.There was no incision enlargement nor any injuries reported.The lens was stuck in the cartridge.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on: 2/20/19.Device returned to manufacturer: yes.Device evaluation: the plunger and pushrod was observed in advanced position.Residues of lubricant material was observed on cartridge.The cartridge tip was observed deformed.The lens was observed stuck in cartridge.The condition in which the sample returned is consistent with a product that was handled and prepared for a surgical process.The complaint issue reported as iol partially delivered, stuck in cartridge was verified.Based on the analyzed of the returned, there is no indication of product quality deficiency.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no additional investigation request for this production order number has been received.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8368899
Report Number2648035-2019-00234
Device Sequence Number1098000
Product Code HQL
UDI-Device Identifier05050474558212
UDI-Public(01)05050474558212(17)211113
Combination Product (Y/N)Y
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/13/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000175
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/31/2019
Supplement Date Received by Manufacturer03/28/2019
10/25/2020
Initial Report FDA Received Date02/25/2019
Supplement Report FDA Received Date04/23/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005